Hail, Orange
- When
- June 2, 5:08 PM EST
- Where
- Orange County, Orleans
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.667, -86.450
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jun 2, 1:30 PM EST, 3 hours 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 230 PM EDT SUN JUN 2 2002 ON IMMEDIATE CONCERN IS SEVERE TSTM WATCH FOR ERN PTNS OF FA UNTIL 8 PM EDT TONIGHT. NW TO SE TROF LINE ACRNS ERN PTN OF FA...AND IS THE FOCUS POINT FOR TSTM DEVELOPMENT. OTHERWISE: MAIN FORECAST PROBLEM CONTINUES TO BE THE TIMING AND AREAL EXTENT OF TSTMS IN FA THRU THE NEXT FEW DAYS. AFTER TODAY...TROF/FRONTAL BOUNDARY ACRS NERN THIRD OF FA WILL SHIFT TO THE NNE. DAY TWO CONVECTIVE OUTLOOK LENDS SUPPORT FOR THIS SCENARIO TOO. EVEN WITH HIGH RH AND IMPRESIVELY LOW LIS...CAPPING SHOULD BE STRONG ENOUGH NEXT COUPLE OF DAYS TO SURPRESS TSTM DEVELOPMENT...WILL GO WI 20 PERCENT POPS MON AND TUE. NEXT GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS WILL LIKELY HOLD OFF UNTIL MID WEEK...A MAJOR TROF WILL USHER IN MORE WIDESPREAD SHOWERS AND COOLER AIR. NEW MEX GUIDANCE SUGGESTS HIGHS IN THE UPPER 60S TO LOWER 70S BY THE END OF THE WORK WEEK. .SDF...NONE.
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-030100- CENTRAL KENTUCKY AND SOUTH-CENTRAL INDIANA SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 102 PM EDT SUN JUN 2 2002 THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA IS FORECASTING A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA THIS AFTERNOON THROUGH TONIGHT. A DIFFUSE SURFACE FRONT AND TROUGH OF LOW PRESSURE WILL REMAIN OVER SOUTHERN INDIANA INTO NORTHERN KENTUCKY THIS AFTERNOON INTO THE EVENING HOURS. ALONG THIS FRONT, SCATTERED THUNDERSTORMS MAY FORM AS WEAK LOW LEVEL CONVERGENCE, STRONG INSTABILITY, AND HIGH ATMOSPHERIC MOISTURE VALUES COALESCE. SOME OF THESE STORMS COULD BECOME STRONG OR EVEN SEVERE, WITH THE PRIMARY THREATS BEING HAIL UP TO QUARTER SIZE AND DAMAGING DOWNBURST WINDS. THE RELATIVELY WEAK VERTICAL WIND SHEAR PROFILE WOULD TEND TO FAVOR SHORT-LIVED PULSE-TYPE THUNDERSTORMS. SOUTH OF THIS FRONT OVER SOUTHERN KENTUCKY, THE ATMOSPHERE WILL LIKELY REMAIN CAPPED THROUGH THE AFTERNOON AND EVENING HOURS. THIS CAP, OR LAYER OF WARM AIR ALOFT, MAY ACT TO INHIBIT THUNDERSTORM DEVELOPMENT, EVEN WITH THE HIGH DEGREE OF INSTABILITY PRESENT IN THE ATMOSPHERE. STAY TUNED TO NOAA WEATHER RADIO, LOCAL TELEVISION OR RADIO STATIONS, AND THE INTERNET FOR FURTHER UPDATES. AT THIS TIME, SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. SMALLCOMB
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-030100- CENTRAL KENTUCKY AND SOUTH-CENTRAL INDIANA SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 220 PM EDT SUN JUN 2 2002 THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA IS FORECASTING A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA THIS AFTERNOON THROUGH TONIGHT. A DIFFUSE SURFACE FRONT AND TROUGH OF LOW PRESSURE WILL REMAIN OVER SOUTH CENTRAL INDIANA INTO NORTH CENTRAL KENTUCKY THIS AFTERNOON INTO THE EVENING HOURS. ALONG THIS FRONT, SCATTERED THUNDERSTORMS WILL FORM AS WEAK LOW LEVEL CONVERGENCE, STRONG INSTABILITY, AND HIGH ATMOSPHERIC MOISTURE VALUES COALESCE. SOME OF THESE STORMS COULD BECOME STRONG OR EVEN SEVERE, WITH THE PRIMARY THREATS BEING HAIL UP TO QUARTER SIZE AND DAMAGING DOWNBURST WINDS. THE RELATIVELY WEAK VERTICAL WIND SHEAR PROFILE WOULD TEND TO FAVOR SHORT-LIVED PULSE-TYPE THUNDERSTORMS, HOWEVER IF ENOUGH THUNDERSTORMS FORM THEY MAY BEGIN TO ORGANIZE AND PERSIST ALONG THE SURFACE FRONT. THE GENERAL STORM MOTION WILL BE TO THE EAST SOUTHEAST AT 15 TO 25 MPH. SOUTH OF THIS FRONT OVER SOUTH CENTRAL KENTUCKY, THE ATMOSPHERE WILL LIKELY REMAIN SOMEWHAT CAPPED THROUGH THE AFTERNOON AND EVENING HOURS. THIS CAP, OR LAYER OF WARM AIR ALOFT, MAY ACT TO INHIBIT THUNDERSTORM DEVELOPMENT, EVEN WITH THE HIGH DEGREE OF INSTABILITY PRESENT IN THE ATMOSPHERE. STAY TUNED TO NOAA WEATHER RADIO, LOCAL TELEVISION OR RADIO STATIONS, AND THE INTERNET FOR FURTHER UPDATES. AT THIS TIME, SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. SMALLCOMB
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE, KY
521 PM EDT SUN JUN 2 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0515 PM RED LICK KY FLASH FLOODS
06/02/02 MADISON SEVERE FLASH FLOODING
SOUTHEAST PART OF THE
COUNTY
TANPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE, KY
607 PM EDT SUN JUN 2 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0400 PM LA GRANGE KY .75 INCH HAIL
06/02/02 OLDHAM
0540 PM PEE WEE VALLEY KY .75 INCH HAIL
06/02/02 OLDHAM
TANThe Louisville radar (KLVX), 89 km away, was scanning. The volume nearest the first event began at 22:05 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2002Every state in 2002This day in weather historyWarnings in Indiana, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5303131.